Advertisement

 

 

Typical antimicrobials induce mast cell degranulation and anaphylactoid reactions via MRGPRX2 and its murine homologue MRGPRB2.

Typical antimicrobials induce mast cell degranulation and anaphylactoid reactions via MRGPRX2 and its murine homologue MRGPRB2.
Author Information (click to view)

Zhang T, Che D, Liu R, Han S, Wang N, Zhan Y, Pundir P, Cao J, Lv Y, Yang L, Wang J, Ding M, Dong X, He L,


Zhang T, Che D, Liu R, Han S, Wang N, Zhan Y, Pundir P, Cao J, Lv Y, Yang L, Wang J, Ding M, Dong X, He L, (click to view)

Zhang T, Che D, Liu R, Han S, Wang N, Zhan Y, Pundir P, Cao J, Lv Y, Yang L, Wang J, Ding M, Dong X, He L,

Advertisement
Share on FacebookTweet about this on TwitterShare on LinkedIn

European journal of immunology 2017 07 08() doi 10.1002/eji.201746951
Abstract

Mast cells are unique immune cells that function as sentinels in host defence reactions, including immediate hypersensitivity responses and allergic responses. The mast cell-specific receptor named MAS-related G protein-coupled receptor X2 (MRGPRX2) triggers mast-cell degranulation, a key process in anaphylactoid reactions. It is widely observed that antimicrobials can induce pseudo-allergic reactions (i.e. IgE-independent mechanism) with symptoms ranging from skin inflammation to life-threatening systemic anaphylaxis. However, their direct involvement and the mechanisms underlying anaphylactoid reactions caused by antimicrobials have not been demonstrated. Structurally different antimicrobials were screened by Ca(2+) imaging using MRGPRX2 overexpressing HEK293 cells. MRGPRX2 related anaphylactoid reactions induced by these components were investigated by body temperature drop and mast cell degranulation assays. We showed that MRGPRX2 is involved in allergic-like reactions to three types of antimicrobials in a dose-dependent manner. However, mast cells lacking the receptor show reduced degranulation. Furthermore, mice without MAS-related G protein-coupled receptor B2 (the orthologous gene of MRGPRX2) exhibited reduced substance-induced inflammation. Interestingly, β-lactam and antiviral nucleoside analogues did not induce anaphylactic reactions, which were also observed in vitro. These results should alarm many clinicians that such drugs might induce anaphylactoid reactions and provide guidance on safe dosage of these drugs. This article is protected by copyright. All rights reserved.

Submit a Comment

Your email address will not be published. Required fields are marked *

5 × 5 =

[ HIDE/SHOW ]